MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542440M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: a saline mentor siltex round spectrum 275cc, catalog number 3502440m, serial number (b)(4), lot number 255266.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation primary with a saline mentor siltex round spectrum 275cc and experienced deflation on the left breast implant.As a result, the patient had undergone removal and replacement with gel mentor memorygel breast implant 450cc on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 08/22/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned with brownish fluid.Brown material was observed within the device.Brown and white material was observed on the shell surface.Pe discovered a rent measuring approximately 0.3 cm within an area of siltex cracking at the posterior aspect.Also was noticed lines of shell wear at the anterior aspect, suggesting in-vivo folding or creasing of the device.No other anomalies were discovered.At this point, is not possible to determine the etiology of the brown and white material found on the device.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex breast implants.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.There is no evidence that the issue is related with manufacturing.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08/07/18, it was reported to mentor that the patient¿s race was caucasian.The problem was diagnosed via a physical exam.The patient was not hospitalized.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7783192
Report Number1645337-2018-04914
Device Sequence Number19180386
Product Code FWM
UDI-Device Identifier00081317002086
UDI-Public00081317002086
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2007
Device Catalogue Number3542440M
Device Lot Number255266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
07/25/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date08/22/2018
09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR